Alert archive / West Virginia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 166, NWS Charleston, WV

July 6, 2022Kanawha County, Putnam County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 6, 2022, 5:02 PM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2022, 5:02 PM EDT (21:02 UTC)
Expired
Jul 6, 2022, 6:00 PM EDT
In force
58 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kanawha County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 27 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 5:13 PM EDTTSTM WND DMG1 Nw Winfield, WVTREES ON POWERLINES. CORRECTED TIME FROM PREVIOUS LSR.
Jul 6, 5:45 PM EDTTSTM WND DMG1 Sw Cross Lanes, WVMULTIPLE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 12:35 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2022-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2022-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

676 
WUUS51 KRLX 062102
SVRRLX
WVC039-079-062200-
/O.NEW.KRLX.SV.W.0166.220706T2102Z-220706T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
502 PM EDT Wed Jul 6 2022

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Northwestern Kanawha County in central West Virginia...
  Central Putnam County in western West Virginia...

* Until 600 PM EDT.

* At 501 PM EDT, a severe thunderstorm was located near Eleanor, or
  near Winfield, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Nitro, Winfield, Jefferson, South Charleston, St. Albans, Dunbar,
  Hurricane, Sissonville, Eleanor, Buffalo, Poca, Cross Lanes,
  Institute, Teays Valley, Tornado, Bancroft and Fraziers Bottom.

This includes Interstate 64 in West Virginia between mile markers 35
and 53.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3860 8206 3855 8165 3841 8167 3830 8178
      3848 8206 3859 8207
TIME...MOT...LOC 2101Z 292DEG 18KT 3852 8201 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

08
1 follow-up statement
045 
WWUS51 KRLX 062148
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
548 PM EDT Wed Jul 6 2022

WVC079-062158-
/O.CAN.KRLX.SV.W.0166.000000T0000Z-220706T2200Z/
Putnam WV-
548 PM EDT Wed Jul 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUTNAM COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened or 
moved out of the warned area. Therefore, the warning has been 
cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central West Virginia.

LAT...LON 3841 8167 3830 8178 3838 8190 3845 8176
TIME...MOT...LOC 2148Z 292DEG 18KT 3843 8173 

$$

WVC039-062200-
/O.CON.KRLX.SV.W.0166.000000T0000Z-220706T2200Z/
Kanawha WV-
548 PM EDT Wed Jul 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL KANAWHA COUNTY...

At 548 PM EDT, a severe thunderstorm was located over Cross Lanes, or
near Nitro, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Nitro, Jefferson, South Charleston, St. Albans, Dunbar, Cross Lanes,
Institute and Tornado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3841 8167 3830 8178 3838 8190 3845 8176
TIME...MOT...LOC 2148Z 292DEG 18KT 3843 8173 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

08

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:15 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 6, 3:15 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
315 PM EDT Wed Jul 6 2022

.SYNOPSIS...
Unsettled weather will continue with shower and thunderstorm
chances through the work week. Drier conditions finally return
behind a cold frontal passage this weekend.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 313 PM Wednesday...

The forecast area remains active as a subtropical ridge remains
positioned over the Mississippi Valley, allowing persistent
northwest flow to bring H500 shortwave energy along it. At the
surface, a cold front becomes nearly stationary from west to east
across the northern third of our CWA tonight, keeping chances for
showers or storms going along and south of the boundary into
Thursday.

Guidance consensus points at mostly cloudy skies prevailing tonight.
Despite of antecedent precipitation, cloud cover and a little
agitation of the winds veering from the north by Thursday
morning, will likely prevent widespread dense fog formation
overnight tonight. Instead, prefer forecasting a low stratus
deck developing overnight into the predawn hours Thursday
morning.

Any strong thunderstorm will be able to produce very heavy downpour
amid of PWATs exceeding 2 inches tonight. Due to recent and expected
rainfall, a Flash Flood Watch will remain in effect through Thursday
morning. Heavy downpours could cause localized flash flooding with
slow moving or repetitive rainfall. In addition, a Severe
Thunderstorm watch remains in effect through 7 PM this evening.
Damaging winds and hail will be the main threats.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
As of 201 PM Wednesday...

Latest guidance indicates a mid/upper level trof will push across
the area on Friday in the northwesterly flow. At the surface,
the cold front may finally exit the area Thursday night into
Friday. However, this feature may be slow to push away from the
area.

Current thinking is that there will be a high probability of showers
and storms Friday with the chances slowly decreasing from the
northwest through the remainder of the period.

SPC currently has our central and southern counties highlighted for
a marginal risk of severe storms on Friday. Please see latest
SPC Day 3 Convective Outlook /SWODY3/ for details.

Because of abundant low-level moisture and the possibility of wet to
saturated antecedent condition, WPC has a slight risk of
excessive rainfall for the region on Friday as well. The threat
of water issues should gradually decrease from the north Friday
into Friday night as the front slowly moves away.

Depending on the clouds and precipitation, daytime temperatures
should be slightly below normal to near normal both days.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 1231 PM Wednesday...

High pressure building in from the northwest will result in many
locations being dry by Sunday. However, diurnal heating may
result in the development of a few showers and storms on Sunday
across the mountain counties.

The high will push southeast Sunday night resulting in southerly
winds and increasing moisture again by Monday. A cold front is
approach the area Tuesday and then push southeast by Wednesday.
As a result, chances for showers and storms will increase
Tuesday with the chance of precipitation continuing through the
remainder of the period.

Temperature guidance suggests highs Sunday will be slightly
below normal with readings near normal Monday through
Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 138 PM Wednesday...

A second cluster of showers and thunderstorms is evident on radar
moving southeast across OH. Tracking tool indicates arrival of
convection to the Middle Ohio Valley around 18Z. The strongest
storms seem like will pass south of PKB early this afternoon, but
bringing just showers to PKB. Uncertain whether this activity will
sustain all the way to reach CRW. So, coded VCTS for now at CRW.
VCTS was also coded for most sites as convection is expected to fire
up later this afternoon and evening as a frontal boundary gets
closer to the north. Models have this boundary dropping south as a
cold front, different as becoming stationary across the north of the
area as previously forecasted. Therefore, expect unsettled
conditions along and south of this boundary mainly during the
afternoon and evening hours through Thursday.

Despite of the antecedent rainfall and weak flow at the surface and
aloft, abundant cloudiness is progged to prevent ideal radiational
cooling and associated dense fog development. Therefore, expect
IFR/MVFR low stratus to prevail at most places with just few hours
of IFR under dense fog at EKN.

Southwest winds 10 knots or less will become light as they veer from
the northwest later tonight behind the cold front. Winds will
continue to veer becoming northerly on Thursday.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: IFR dense fog possible at PKB is clearing
materialize behind the front overnight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    M    M    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    L    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    M

AFTER 18Z THURSDAY...
Localized IFR conditions are possible in moderate to heavy
showers and thunderstorms through Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch through Thursday morning for WVZ006>011-013>020-
     026>029.
OH...Flood Watch through Thursday morning for OHZ066-067-075-076-
     083>087.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/ARJ
NEAR TERM...JSH/ARJ
SHORT TERM...JSH
LONG TERM...JSH
AVIATION...ARJ
Hazardous weather outlook, Jul 6, 5:31 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
531 AM EDT Wed Jul 6 2022

OHZ086-087-WVZ006>008-013>016-018-026>028-070945-
Gallia-Lawrence OH-Cabell-Mason-Jackson WV-Lincoln-Putnam-Kanawha-
Roane-Calhoun-Boone-Clay-Braxton-
531 AM EDT Wed Jul 6 2022

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central, southern and western West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a slight risk for severe thunderstorms, mainly this
afternoon and evening. The main severe threat is damaging wind gusts,
although large hail is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a marginal risk for excessive rainfall the remainder of
Thursday and Thursday night, as well as a marginal risk for severe
thunderstorms, mainly late Thursday and Thursday evening.

There is a slight risk for excessive rainfall and a marginal risk
for severe thunderstorms Friday and Friday night mainly during the
afternoon and evening hours.

The main severe threat is damaging wind gusts, although large hail
is also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-075-076-083>085-WVZ009>011-017-019-020-029-070945-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Wood-
Pleasants-Tyler-Wirt-Ritchie-Doddridge-Gilmer-
531 AM EDT Wed Jul 6 2022

...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central and northern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a slight risk for severe thunderstorms, mainly this
afternoon and evening. The main severe threat is damaging wind
gusts, although large hail is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

There is also a marginal risk for excessive rainfall the remainder of
Thursday and Thursday night, as well as a marginal risk for severe
thunderstorms, mainly late Thursday and Thursday evening. The main
severe threat is damaging wind gusts, although large hail is also
possible.

There is a slight risk for excessive rainfall on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-VAZ003-004-WVZ005-024-025-033-070945-
Greenup-Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Mingo-Logan-
McDowell-
531 AM EDT Wed Jul 6 2022

This Hazardous Weather Outlook is for northeast Kentucky, southwest
Virginia, and southern West Virginia along the Tug Fork.

.DAY ONE...Today and Tonight.

There is a slight risk for severe thunderstorms and excessive
rainfall today and tonight, mainly for this afternoon and evening.
The main severe threat is damaging wind gusts, although large hail is
also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a slight risk for severe thunderstorms and a marginal risk
for excessive rainfall Thursday through Friday night, mainly during
the afternoon and evening hours. The main severe threat is damaging
wind gusts, although large hail is also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ034-515>524-070945-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-
531 AM EDT Wed Jul 6 2022

This Hazardous Weather Outlook is for the central mountains of West
Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk for excessive rainfall and severe
thunderstorms today and tonight, mainly for this afternoon and
evening. The main severe threat is damaging wind gusts, although
large hail is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk for excessive rainfall and severe
thunderstorms Thursday and Thursday night, mainly for the afternoon
and evening hours. There is a slight risk for excessive rainfall and
marginal risk for severe thunderstorms Friday and Friday night,
mainly during the afternoon and evening hours. The main severe
threat is damaging wind gusts, although large hail is also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ030>032-039-040-525-526-070945-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Randolph-
Southeast Randolph-
531 AM EDT Wed Jul 6 2022

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Today and Tonight.

There is a slight risk for excessive rainfall and a marginal risk
for severe thunderstorms today and tonight, mainly for this afternoon
and evening. The main severe threat is damaging wind gusts, although
large hail is also possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a marginal risk for excessive rainfall and severe
thunderstorms Thursday and Thursday night, mainly for the afternoon
and evening hours. There is a slight risk for excessive rainfall and
Friday. The main severe threat is damaging wind gusts, although
large hail is also possible.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

MEK / TRM

In the hours before

Local storm report, Jul 6, 2:44 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT WED JUL 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             EAGLE MILLS             39.32N 82.70W
07/06/2022  E1.00 INCH       VINTON             OH   PUBLIC

            LARGE LIMBS ALSO OBSERVED DOWN. TIME
            ESTIMATED FROM RADAR.

&&

WEBB
Special weather statement, Jul 6, 2:44 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
244 PM EDT Wed Jul 6 2022

VAZ004-WVZ024-025-061915-
Buchanan VA-Logan WV-Mingo WV-
244 PM EDT Wed Jul 6 2022

...Strong thunderstorms will impact portions of northwestern
Buchanan, southern Mingo and southwestern Logan Counties through 315
PM EDT...

At 244 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Forest Hills to Fishtrap Lake. Movement was
east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Williamson, Grundy, Delbarton, South Williamson, Big Rock, Red
Jacket, Chattaroy, Paw Paw, Aflex, Hinch, Buskirk, Gilbert Creek,
Matewan, Hampden, Pie, Varney, Hurley, Sarah Ann, Meador and Roseann.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southern West Virginia.

&&

LAT...LON 3731 8230 3754 8197 3753 8201 3755 8204
      3753 8205 3756 8208 3755 8213 3757 8214
      3759 8213 3762 8218 3765 8217 3765 8218
      3763 8219 3767 8229 3772 8231 3772 8187
      3750 8194 3748 8200 3745 8196 3724 8203
TIME...MOT...LOC 1844Z 275DEG 31KT 3765 8230 3741 8237

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

09
Special weather statement, Jul 6, 3:23 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Charleston WV
323 PM EDT Wed Jul 6 2022

VAZ003-004-WVZ024-033-034-062000-
Dickenson VA-Buchanan VA-Wyoming WV-McDowell WV-Mingo WV-
323 PM EDT Wed Jul 6 2022

...Strong thunderstorms will impact portions of southeastern
Dickenson, Buchanan, McDowell, southeastern Mingo and central Wyoming
Counties through 400 PM EDT...

At 322 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodman to 6 miles southeast of Grundy to
Trammel. Movement was east at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Welch, Grundy, Pineville, Davenport, Gary, War, Hanover, R.d. Bailey
Lake, Gilbert Creek, Trammel, Twin Falls State Park, Davy, Bradshaw,
Iaeger, Kimball, Jolo, Oakwood, Elbert, Coalwood and Hurley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southern West Virginia.

&&

LAT...LON 3701 8245 3719 8218 3749 8204 3754 8197
      3753 8202 3758 8200 3766 8140 3723 8153
      3721 8156 3720 8168 3724 8174 3720 8176
      3718 8185 3713 8192 3712 8200 3705 8204
      3704 8217 3696 8235
TIME...MOT...LOC 1922Z 250DEG 35KT 3749 8197 3719 8205 3703 8228

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 6, 3:44 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
344 PM EDT Wed Jul 6 2022

WVZ016-027-028-519-062015-
Clay WV-Roane WV-Northwest Nicholas WV-Braxton WV-
344 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of north central
Nicholas, southwestern Braxton, southeastern Roane and Clay Counties
through 415 PM EDT...

At 344 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wallback, or near Clay, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Clay, Big Otter, Wallback, Amma, Harrison, Widen, Nebo, Left Hand,
Strange Creek, Ivydale, Procious and Servia.

This includes the following highways...
 Interstate 79 between mile markers 23 and 59.
 Route 19 near mile marker 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central, southeastern and north central West Virginia.

&&

LAT...LON 3833 8093 3849 8126 3850 8125 3853 8120
      3853 8123 3852 8127 3854 8132 3865 8129
      3865 8116 3863 8112 3864 8110 3861 8108
      3864 8105 3863 8072
TIME...MOT...LOC 1944Z 288DEG 20KT 3855 8111

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20
Special weather statement, Jul 6, 4:25 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Charleston WV
425 PM EDT Wed Jul 6 2022

WVZ015-062100-
Kanawha WV-
425 PM EDT Wed Jul 6 2022

...A strong thunderstorm will impact portions of east central Kanawha
County through 500 PM EDT...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm near
Glen, or 15 miles west of Clay, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of east central
Kanawha County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central and north central West Virginia.

&&

LAT...LON 3830 8127 3838 8142 3844 8141 3844 8128
      3837 8125
TIME...MOT...LOC 2025Z 283DEG 10KT 3839 8134

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

08
Special weather statement, Jul 6, 4:29 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Charleston WV
429 PM EDT Wed Jul 6 2022

WVZ027-517-519-520-062100-
Southeast Nicholas WV-Clay WV-Northwest Nicholas WV-
Northwest Fayette WV-
429 PM EDT Wed Jul 6 2022

...Strong thunderstorms will impact portions of Nicholas, southern
Clay and northeastern Fayette Counties through 500 PM EDT...

At 428 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Clay to 8 miles southeast of Glen.
Movement was southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Summersville, Clay, Craigsville, Bickmore, Canvas, Muddlety, Swiss,
Indore, Bentree, Calvin, Kesslers Cross Lanes, Drennan and Mount
Nebo.

This includes Route 19 between mile markers 29 and 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central, southeastern and north central West Virginia.

&&

LAT...LON 3810 8083 3810 8089 3829 8124 3831 8124
      3845 8109 3846 8084 3837 8063 3836 8063
      3836 8062 3835 8059
TIME...MOT...LOC 2028Z 300DEG 28KT 3841 8104 3830 8114

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

20

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:19 PM EDTAreal Flood WarningRLXLincoln2 hr
Jul 6, 2:27 AM EDTFlood WatchRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 12 more18 hr
Jul 6, 3:23 PM EDTSpecial Weather StatementRLXMcDowell, Wyoming37 min
Jul 6, 3:23 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Roane52 min
Jul 6, 3:44 PM EDTSpecial Weather StatementRLXClay31 min
Jul 6, 3:55 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Roane35 min
Jul 6, 4:25 PM EDTSpecial Weather StatementRLXKanawha35 min
Jul 6, 4:29 PM EDTSpecial Weather StatementRLXNicholas31 min
Jul 6, 5:15 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Wayne30 min
Jul 6, 5:18 PM EDTSpecial Weather StatementRLXKanawha42 min
Jul 6, 5:45 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Mason, Putnam and 1 more30 min
Jul 6, 5:50 PM EDTSpecial Weather StatementRLXRandolph25 min
Jul 6, 6:15 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam30 min
Jul 6, 6:34 PM EDTFlash Flood WarningRLXFayette, Kanawha3 hr
Jul 6, 6:47 PM EDTSpecial Weather StatementRLXBoone28 min
Jul 6, 6:53 PM EDTSpecial Weather StatementRLXFayette37 min
Jul 6, 7:25 PM EDTSpecial Weather StatementRLXMingo35 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.